Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 44, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 30, 2018, 3:28 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2018, 3:28 PM MDT (21:28 UTC)
- Expired
- Sep 30, 2018, 8:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
998 WWUS85 KCYS 302128 CCA RFWCYS URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Cheyenne WY 328 PM MDT Sun Sep 30 2018 ...DRY AND GUSTY WINDS THROUGH 2000... WYZ303>307-010200- /O.NEW.KCYS.FW.W.0044.180930T2128Z-181001T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- 328 PM MDT Sun Sep 30 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 303, 304, 305, 306, AND 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 305.Fire weather zone 306.Fire weather zone 307. * WIND...Southwest 20 to 25 mph. Gusts to 35 mph. * HUMIDITY...9 to 17%. * THUNDERSTORMS...Slight chance after 1800. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
612 WWUS85 KCYS 010217 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 817 PM MDT Sun Sep 30 2018 WYZ303>307-010330- /O.EXP.KCYS.FW.W.0044.000000T0000Z-181001T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- 817 PM MDT Sun Sep 30 2018 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 303, 304, 305, 306, AND 307... Very dry conditions persist this evening. However, wind gusts will continue to gradually decrease below critical thresholds. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 30, 3:27 PM MDT, 1 minute earlier.
Area forecast discussion, Sep 30, 3:27 PM MDT, 1 minute before
Area Forecast Discussion...CORRECTED National Weather Service Cheyenne WY 327 PM MDT Sun Sep 30 2018 .SHORT TERM...(This evening through Monday) Issued at 130 PM MDT Sun Sep 30 2018 A passing, quick-moving shortwave under a southwesterly flow aloft has led to elevated winds and wind gusts across Carbon County this afternoon. Across the eastern portion of our zones, a dense low-level cloud deck has persisted under a southeasterly, upslope flow. This cloud deck extends as far west as a Cheyenne- to-Douglas line. It is along this line that the winds have begun to make a turn to the south and a drier flow is beginning to erode the stratus deck. We may see some clearing along this western portion of the line, but see no reason for any clearing this afternoon and tonight across the Nebraska Panhandle. Areas with a persisting stratus deck will not warm much today, but am counting on clearing and warming conditions to the west. Winds across Carbon County will diminish this evening as the shortwave passes to the east. Upper level moisture will move in behind the shortwave for areas of high clouds and isolated light showers, mainly west of the I-25 corridor. Monday will begin under a mostly zonal flow aloft and drier conditions. Any areas of persisting fog and low stratus along the Nebraska Panhandle should burn off by mid-morning. A mid-day passing shortwave will bring increased winds across portions of Carbon County yet again, however, increased relative humidities should quell any fire weather concerns for the duration of the day. .LONG TERM...(Monday night through Sunday) Issued at 130 PM MDT Sun Sep 30 2018 An increasing and lowering cloud deck Monday night, into Tuesday, will be the precursor of the Hurricane Rosa moisture fetch that will try to move into our region this week, however, it will largely be unsuccessful. Most moisture will be squeezed out of the system as it passes across the mountain ranges to our west. Areas across our Wyoming zones will see orographic lift aid in the development of shower activity, with little reaching as far east as the Panhandle. Mid to upper level clouds and light showers will continue through mid-week, before another round of showers effects the region as a deep upper level trough moves across the region Thursday. This upper trough will bring showers to all locations. The active pattern will continue through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1152 AM MDT Sun Sep 30 2018 LIFR and IFR conditions remain intact across KCYS northward to KDGW and eastward into the Nebraska Panhandle. Ceilings range from OVC005 to 015 and visibilities are 3-6SM across these impacted areas. Visibility will slowly improve through the afternoon but ceilings will remain high-end IFR to low-end MVFR through the afternoon. The low ceiling edge along the Laramie Mountain Range is showing signs of shifting east towards KCYS and eventual clearing is expected by mid to late afternoon to VFR conditions. KLAR and KRWL will remain VFR through the period but winds will be elevated from the southwest at 20kt with gusts to 30kt at times. Ceilings will fall quickly through the early to mid evening hours to IFR and LIFR for KCYS and points north and east across the High Plains once again. Areas of fog will also occur Monday morning but may be more limited in scope vs. this morning. Some dense fog will be possible to likely just east of KCYS towards KSNY across the southern NE Panhandle through 14Z. && .FIRE WEATHER... Issued at 130 PM MDT Sun Sep 30 2018 Critical fire weather conditions will continue today across FWZ 303-307 through 2000 as a shortwave passes aloft and increased pressure- gradient winds effect the surface. An increasing amount of high clouds and a slight chance for light showers will move into the area by early evening. This is help raise relative humidities and winds will diminish as the shortwave passes to the east. Tomorrow, Monday, will have the next best chance at reaching near-critical fire weather criteria ahead of the incoming deep layer moisture expected Tuesday. Winds will be elevated as another shortwave passes aloft and the surface sees an increase in pressure- gradient winds once more. However, increased relative humidities should quell any fire weather concerns for the duration of the day. An active and moist pattern is in store for the remainder of the week as relative humidities increase slightly each day and shower activity effects the area. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...AB LONG TERM...AB AVIATION...JSA FIRE WEATHER...AB
Hazardous weather outlook, Sep 30, 3:07 PM MDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 307 PM MDT Sun Sep 30 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-012115- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 307 PM MDT Sun Sep 30 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Marginal Red Flag to elevated fire weather conditions are ongoing across Carbon County this afternoon. These conditions will persist through 8pm this evening as humidity and a few isolated showers develop over the area. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Patchy areas of dense fog will be likely east of Cheyenne towards Kimball and Sidney, Nebraska From 4am through 9am. Fog will diminish through the mid-morning hours. Elevated to near-critical fire weather will again occur on Monday across Carbon County. Any fire that does occur could grow quickly in the windy and dry conditions. .Spotter information statement... Spotter activation will not be needed. Allen
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:14 AM MDT | Dense Fog Advisory | CYS | Albany, Laramie, Platte | 6 hr |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.